MAUDE Adverse Event Report: ARTHREX INC. DISPOSABLE KIT,TRANS-TIBIAL ACL W/ SAWBLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX INC. DISPOSABLE KIT,TRANS-TIBIAL ACL W/ SAWBLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-1897S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that one end of the guide pin was broken-off.The pin broke-off approximately at the second laser line, and the broken end was slightly bent.The device met all material specifications as received.Complainant's event is typically caused by user mechanical damage to the device such as prying/leveraging or excessive bending forces of mating instruments over the guidewire.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via medwatch ((b)(4)): during a left knee trans-arthrosporic anterior cruciate ligament allograft, prior patellar tendon btb graft from the patient autograft as well as a partial medial meniscectomy, 2cm of the guide wire tip broke off in the 7mm cannulated silk screw.Surgeon made decision to leave broken tip in patient.Follow-up investigation: x-rays were taken post-op to confirm the location of the broken tip.

Brand Name
DISPOSABLE KIT,TRANS-TIBIAL ACL W/ SAWBLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6983482
Report Number1220246-2017-00390
Device Sequence Number444240
Product Code GFA
UDI-Device Identifier00888867022454
UDI-Public00888867022454
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Catalogue NumberAR-1897S
Device Lot Number10072041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;